Texas, 2018

Drought in Texas, August 1 to 31, 2018

August 1 to 31, 2018 · NWS CRP · 2 events in 2 counties and zones

Severe to extreme drought persisted over the western Brush Country counties of La Salle and Webb through the month of August.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Severe to extreme drought persisted over the western Brush Country counties of La Salle and Webb through the month of August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 11:50 PM CST, 10 minutes earlier.

Area forecast discussion, Jul 31, 11:50 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1250 AM CDT Wed Aug 1 2018

.DISCUSSION...

See Aviation below for 06Z TAF update.

&&

.AVIATION...

VFR persists across South Texas as showers and storms have
dissipated across the region. A light and variable wind will
persist overnight with a weak frontal boundary stalled across
South and Central Texas. Anticipate patchy fog to develop across
portions of the coastal plains into the Victoria Crossroads,
bringing MVFR visibilities to ALI/VCT/CRP temporarily during the
early morning hours near sunrise. Fog will clear after daybreak,
with VFR persisting at all terminals through the remainder of the
period.

&&

.PREVIOUS DISCUSSION... /Issued 949 PM CDT Tue Jul 31 2018/

DISCUSSION...

Storms are weakening as they approach the northern portions of the
CWFA. Did update POPs over these area but am expecting the storms
to die off within the next couple of hours. Still, did keep a low
chance for precip all areas through about 07Z then eliminate rain
chances over the northern areas after midnight. Adjusted grids
once again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  95  74  93  75  /  10   0   0  10  20
Victoria          70  96  72  95  73  /  10   0   0  10  20
Laredo            76 103  76 101  76  /  10   0   0   0  10
Alice             70  98  72  96  72  /  10   0   0   0  10
Rockport          77  93  78  92  78  /  10   0   0  10  20
Cotulla           71 101  74 100  74  /  10   0   0   0  10
Kingsville        70  98  72  95  74  /  10   0   0  10  10
Navy Corpus       79  91  79  91  79  /  10   0   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

LB/84...AVIATION
Hazardous weather outlook, Jul 31, 4:43 AM CST, 19 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
543 AM CDT Tue Jul 31 2018

TXZ229>234-239>247-342>347-442-443-447-011045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
543 AM CDT Tue Jul 31 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms expected Today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms will be possible over the weekend and into
next Monday as moisture increases due to an upper level low pressure
area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
543 AM CDT Tue Jul 31 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms Today. Isolated thunderstorms Tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms will be possible over the weekend and into
next Monday as moisture increases due to an upper level low pressure
area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/80

In the hours before

Local storm report, Jul 31, 6:02 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
702 PM CDT TUE JUL 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FUNNEL CLOUD     5 N BAYSIDE             28.15N  97.24W
07/31/2018                   REFUGIO            TX   PUBLIC

&&

EVENT NUMBER CRP1800152

GW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, La Salle

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Severe to extreme drought persisted across La Salle County through the month.

Drought, Webb

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe to extreme drought persisted across Webb County through the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780335, 780336.